Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 30, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 11, 2013, 6:34 AM CDT for Clinton County, Cumberland County, Monroe County, Kentucky. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2013, 6:34 AM CDT (11:34 UTC)
- Expired
- Aug 11, 2013, 8:30 AM CDT
- In force
- 116 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clinton County, KY, Cumberland County, KY, Monroe County, KY
The radar
The Nashville radar (KOHX), 129 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
341
WGUS53 KLMK 111134
FFWLMK
KYC053-057-171-111330-
/O.NEW.KLMK.FF.W.0030.130811T1134Z-130811T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
634 AM CDT SUN AUG 11 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 830 AM CDT
* AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL FROM REPEATED THUNDERSTORMS OVER THE WARNED
AREA. ONE TO TWO INCHES OF RAIN HAS FALLEN WITH UP TO AN ADDITIONAL
INCH OF RAIN POSSIBLE WHICH WILL LIKELY CAUSE SOME FLOODING
PROBLEMS.
* LOCATIONS IMPACTED INCLUDE...ALBANY...
IN ADDITION...SAVAGE...ROLAN AND RAYDURE ARE INCLUDED IN THIS FLASH
FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
LOW LYING AREA ON STATE ROUTE 127 ABOUT 1 MILE NORTH OF THE
KENTUCKY...TENNESSEE BORDER.
LOW LYING AREAS ON PARTS OF DICKEN CHAPEL ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3662 8559 3665 8560 3673 8501 3670 8502
3668 8500 3666 8499 3663 8500 3663 8498
3661 8498 3662 8530 3661 8549
$$
AMS1 follow-up statement
927
WGUS73 KLMK 111314
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
814 AM CDT SUN AUG 11 2013
KYC053-057-171-111324-
/O.CAN.KLMK.FF.W.0030.000000T0000Z-130811T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE KY-CUMBERLAND KY-CLINTON KY-
814 AM CDT SUN AUG 11 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN CLINTON...
SOUTHEASTERN CUMBERLAND AND SOUTHEASTERN MONROE COUNTIES...
THE STORMS WITH HEAVY RAIN THAT PROMPTED THE WARNING HAVE MOVED OUT
OF THE WARNED AREA.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3662 8559 3665 8560 3673 8501 3670 8502
3668 8500 3666 8499 3663 8500 3663 8498
3661 8498 3662 8530 3661 8549
$$
AMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 5:45 AM CDT, 49 minutes earlier.
Area forecast discussion, Aug 11, 5:45 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 645 AM EDT Sun Aug 11 2013 ...Updated Aviation Discussion... .SHORT TERM (Now through Monday)... Issued at 315 AM EDT Sun Aug 11 2013 The highly advertised quasi-stationary boundary remains draped across the Ohio and Tennessee Valleys. There are indications it is gradually migrating southward. The best low-level confluence is currently across south-central Kentucky stretching into eastern Kentucky, where showers and isolated thunderstorms have developed early this morning. The added cloud cover is also keeping down the fog potential. Visibilities may still drop to around 3 miles, but dense fog does not look likely at this point. Will continue with patchy fog in the forecast through about daybreak. The current confluent forcing we are experiencing is forecast to reside across our south and east today. So, the best precipitation chances will generally be along and southeast of a line from the southeastern Bluegrass region southwestward to Bowling Green. Cannot rule out an isolated shower or storm further northwest toward the Ohio River during peak heating, but slightly drier air should work into these areas on northerly winds as surface high pressure pushes eastward through the lower Great Lakes. Temperatures are expected to top out in the middle 80s. Brief heavy rainfall and gusty winds up to 40 mph will be possible with the strongest storms today. While these winds are sub-severe, it would not be too difficult to topple weakly rooted trees given the saturated soils. By tonight, the surface high to our north will move east and this quasi-stationary front across our south will slowly lift north as another, stronger front approaches from the northwest. All signs point to isentropic lift ahead of this system bringing some rain into far southern Kentucky by early Monday morning then continue to shift the precip chances northeast into the rest of the forecast area through the day Monday, particularly if we destabilize. Will follow this trend with PoPs increasing across our south in the pre-dawn hours Monday, then spreading northeast through the day Monday. This yields high-end chance PoPs across our south/southwest tapered down to low-end chance across our northeast counties. Temperatures will highly depend upon cloud cover tonight and Monday. The temperature spread amongst guidance is highest across our south tonight, where there is uncertainty about the extent of the cloud cover associated with isentropic lift. There is even greater spread with highs Monday afternoon, with clouds and convection being the main sticking points. Have generally split the difference for this forecast, with lows tonight ranging from the middle 60s in the north to around 70 degrees in our far south. This approach also yields low to middle 80s for highs Monday, with some of the cooler readings being across the south, given better cloud cover and rain chances. .LONG TERM (Monday Night through Saturday)... Issued at 300 AM EDT Sun Aug 11 2013 A cold front will be on our doorstep to the north Monday night. With enough moisture present ahead of it and some upper level energy rippling in from the west, feel a good chance of pops is warranted. Still think the best chance will be with any heating that comes during the day Tuesday right along the front. By Tuesday afternoon, it should be somewhere across south central Kentucky, so have likely chances over the south, with lower end chance across the north. Whereas precipitable waters will not be as high as they have been this past week, the storms that form with this front will be slow moving, so we again will have to deal with possible nuisance flooding. Tuesday night the front should be clear of the region and high pressure will dominate over the Great Lakes through the end of the work week. An upper trough will develop over our area as well, allowing cooler temperatures as thicknesses will be much lower. This upper trough may allow a surface reflection to develop over the Appalachians by Friday. Models are responding to this feature with some light precipitation across our southeast forecast area by Friday and then encroaching farther into the area Saturday. This added cloud cover should keep temperatures down into the weekend. && .AVIATION (12Z TAF Update)... Issued at 645 AM EDT Sun Aug 11 2013 Cloud cover overspread the region this morning, which helped keep visibilities from tanking. Cloud bases were mainly VFR until about an hour or two ago. Cigs remain VFR at SDF, but BWG dipped to MVFR with showers in the area and LEX has an IFR cig around 600 feet. Additionally, ample low-level moisture is contributing to reduced vis at SDF and LEX, with generally 2-3SM present. Conditions should improve to high-end MVFR or VFR by about 14Z-15Z. Otherwise, a low-level area of confluence across southern and eastern KY this morning provided the added cloud cover and is also keeping convection going across these areas. Given the forecast trend of this confluence zone, think this activity will push east of BWG, with no precip for SDF or LEX this morning. Variable and calm winds will becoming more northwesterly by this afternoon. Shower and storm redevelopment is possible in southern and eastern KY during the afternoon hours, but confidence that this will impact LEX or BWG remains quite low at this time. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........MJP Long Term.........RJS Aviation..........MJP
Hazardous weather outlook, Aug 11, 3:26 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 426 AM EDT SUN AUG 11 2013 KYZ040>043-046>049-054>057-061>067-070>078-081-082-120830- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...VERSAILLES...LEXINGTON...PARIS... CARLISLE...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 426 AM EDT SUN AUG 11 2013 /326 AM CDT SUN AUG 11 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WITH BRIEFLY HEAVY DOWNPOURS ARE EXPECTED. ALTHOUGH NO SEVERE WEATHER IS ANTICIPATED...AN EXTREMELY MOIST AIRMASS MAY PRODUCE LOCALIZED HEAVY RAIN AND EVEN SOME MINOR FLOODING FROM ANY STORMS THAT REPEAT OVER A SPECIFIC AREA. A FEW WIND GUSTS UP TO 40 MPH WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN CHANCES WILL RETURN TO THE REST OF THE REGION DURING THE DAY MONDAY AND CONTINUE TO TUESDAY EVENING...AS THE ATMOSPHERE REMAINS UNSTABLE WITH A FRONT TO OUR SOUTH AND ANOTHER FRONT SCHEDULED TO MOVE THROUGH THE REGION MONDAY NIGHT AND TUESDAY. ANY THUNDERSTORMS THAT DEVELOP WILL BE SLOWER MOVING AND CAPABLE OF LOCALIZED HEAVY RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING AND MEASURED RAINFALL AMOUNTS TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076>079-083-084-089>092-KYZ023>039-045-053-120830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-NELSON KY-LARUE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...BARDSTOWN...HODGENVILLE 426 AM EDT SUN AUG 11 2013 /326 AM CDT SUN AUG 11 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN CHANCES WILL RETURN TO THE REGION DURING THE DAY MONDAY AND CONTINUE TO TUESDAY EVENING...AS THE ATMOSPHERE REMAINS UNSTABLE WITH A FRONT TO OUR SOUTH AND ANOTHER FRONT SCHEDULED TO MOVE THROUGH THE REGION MONDAY NIGHT AND TUESDAY. ANY THUNDERSTORMS THAT DEVELOP WILL BE SLOWER MOVING AND CAPABLE OF LOCALIZED HEAVY RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJP/RJS
In the hours before
Special weather statement, Aug 11, 5:19 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
519 AM CDT SUN AUG 11 2013
KYZ082-111040-
CLINTON KY-
519 AM CDT SUN AUG 11 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 518 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BYRDSTOWN...AND MOVING EAST AT 25 MPH.
OCCASIONAL LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ALBANY...
STATIC AND CANNONS MILL...
ROLAN AND SAVAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3662 8524 3671 8525 3674 8501 3670 8502
3668 8500 3665 8499 3663 8500 3663 8498
3661 8498
TIME...MOT...LOC 1019Z 263DEG 23KT 3663 8512
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:54 PM CDT | Areal Flood Advisory | LMK | Marion | 3 hr |
| Aug 10, 8:55 PM CDT | Special Weather Statement | LMK | Boyle, Lincoln | 25 min |
| Aug 10, 9:25 PM CDT | Special Weather Statement | LMK | Boyle, Garrard, Lincoln | 25 min |
| Aug 11, 2:57 AM CDT | Areal Flood Advisory | LMK | Cumberland | 2 hr |
| Aug 11, 3:15 AM CDT | Areal Flood Advisory | LMK | Clinton | 2 hr |
| Aug 11, 4:49 AM CDT | Areal Flood Advisory | LMK | Clinton, Cumberland, Monroe | 116 min |
| Aug 11, 5:19 AM CDT | Special Weather Statement | LMK | Clinton | 21 min |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.